How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Jonathan Fay, M.D. Your Own Question
Jonathan Fay, M.D.
Jonathan Fay, M.D., Doctor (MD)
Category: Health
Satisfied Customers: 537
Experience:  Physician health consultant
Type Your Health Question Here...
Jonathan Fay, M.D. is online now
A new question is answered every 9 seconds

Why do blood vessels burst on my face whenever I vomit ...

Resolved Question:

Why do blood vessels burst on my face whenever I vomit ? This happens all around my mouth, above my eyebrows, and between my eyebrows.
Submitted: 10 years ago.
Category: Health
Expert:  Jonathan Fay, M.D. replied 10 years ago.
If someone retches severely (like after drinking large quantities of alcohol) this can occur. It only occurs, however, with very, very intense retching. Your muscles contract so violently that this causes these tiny blood vessels to burst.

If this is occuring, you could definitely benefit from a visit to your physician. Most people, when they vomit, do not retch so violently.

I hope this helps. Please let me know if you have any further questions - I'm more than happy to try and help.

Take care - Dr. Fay
Customer: replied 10 years ago.
Reply to Jonathan Fay, M.D.'s Post: I understand your answer but this happens to me everytime I vomit. I also noticed my face turns blood red if I get choked or coughing. This has happened to me for the last 4 years. I am on Remeron at night time and this seems to have occurred since I started taking it.
Expert:  Jonathan Fay, M.D. replied 10 years ago.
Remeron, in clinical studies, has caused some dermatological reactions in people, including flushing and rash, etc., and this may be very well related to the drug (it can also cause vomiting, as well). Although this isn't reported as a "frequent" side-effect, this could then be due (if not totally, then in part) to the remeron.

Talk to your physician about it, and perhaps you'll both decide to make some changes. Hopefully the vomiting can be taken care of, as well, because repeated vomiting can be very hard on the system (and dangerous, as well).

Take care - Dr. Fay
Jonathan Fay, M.D. and other Health Specialists are ready to help you